Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 17, 2006, 4:11 PM EDT for Aroostook County, Maine. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2006, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 17, 2006, 4:58 PM EDT
- In force
- 47 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:52 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 17, 3:52 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 352 PM EDT MON JUL 17 2006 .SYNOPSIS...A COLD FRONT APPROACHING FROM THE NORTHWEST WILL MOVE INTO NORTHERN AREAS LATE TONIGHT. THE FRONT WILL MOVE ACROSS THE REGION ON TUESDAY WITH SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD ACROSS THE REGION ON WEDNESDAY AND THURSDAY WITH COOLER AND LESS HUMID WEATHER. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN OF THE NORTHWEST AND ALONG A BOUNDARY THAT SEPARATED THE FOG AND NON FOG AREAS THIS MORNING OVER CENTRAL SECTIONS. WITH WEAK DYNAMICS ALOFT EXPECT THIS ACTIVITY TO REMAIN SCATTERED IN NATURE INTO THE EVENING HOURS AND THEN DISSIPATE WITH THE LOSS OF HEATING. WITH HIGH FREEZING LEVEL (13K) AND WEAK FLOW ALOFT...EXPECT ANY SEVERE WEATHER TO REMAIN ISOLATED THIS AFTERNOON INTO EARLY THIS EVENING. WITH MOIST LOWER LEVELS AND WEAK FLOW...STRATUS AND FOG WILL REDEVELOP WEST OF THE HIGHLANDS AND OVER THE COASTAL WATERS TONIGHT...MAINLY AFTER MIDNIGHT. COLD FRONT APPROACHING FROM THE NORTHWEST WILL PUSH SHOWERS AND THUNDERSTORMS INTO THE NORTHWEST CORNER OF THE STATE BEFORE SUNRISE. COLD FRONT WILL THEN CROSS THE STATE MOVING THROUGH NORTHERN SECTIONS (KCAR/KPQI) BY MIDDAY...THROUGH CENTRAL SECTIONS (KHUL/KMLT) BY MID AFTERNOON AND THEN THROUGH DOWNEAST SECTIONS BY LATE AFTERNOON. SPC CONTINUES TO PLACE THE REGION IS A SLIGHT RISK OF SEVERE WEATHER WITH THE FRONTAL PASSAGE TOMORROW. EXPECT BEST CHANCE OF SEVERE WILL BE ACROSS CENTRAL AND SOUTHERN SECTIONS WHERE INSOLATION HAS A BETTER CHANCE OF DESTABILIZING THE PRE- CONVECTIVE ENVIRONMENT DURING THE AFTERNOON. WITH UNIDIRECTIONAL FLOW AGREE WITH SPC THAT CONVECTION TO BE IN THE FORM OF LINE SEGMENTS AND POSSIBLY EMBEDDED BOW ECHOES MEANING WIND THE PRIMARY FOCUS FOR SEVERE WEATHER TUESDAY AFTERNOON. COLD FRONT MOVES OFFSHORE TUESDAY EVENING AS HIGH PRESSURE BUILDS IN FROM THE WEST. THIS HIGH WILL PROVIDE RELIEF FROM THE WARM AND MUGGY WEATHER OF THE PAST WEEK WITH A COOLER AND DIRER AIR MASS FOR WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... FOLLOWED ALONG WITH HPC GUIDANCE FOR FOR THE LONG TERM. HIGH PRESSURE WILL BE MOVING EAST OF THE REGION WEDNESDAY NIGHT AND THURSDAY. THIS SHOULD RESULT IN DRY WEATHER WEDNESDAY NIGHT AND AGAIN ON THURSDAY. A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY NIGHT. EXPECT INCREASING CLOUDS THURSDAY NIGHT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS LATE THURSDAY NIGHT AND INTO FRIDAY AS THE FRONT CROSSES THE REGION. DRIER AIR AND COOLER AIR WILL RETURN FRIDAY AS HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE WEST. THE DRY WEATHER SHOULD CONTINUE THROUGH MUCH OF THE WEEKEND. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY AS NEXT COLD FRONT CROSSES THE REGION. && .AVIATION... VFR CONDITIONS AT ALL TAF SITES MAY BE REDUCED TEMPORARILY TO IFR THIS EVENING WITH ANY THUNDERSTORMS. PREDOMINATE IFR CONDITIONS WITH FOG AND STRATUS WILL AFFECT ALL TAF SITES BY EARLY MORNING BEFORE RETURNING TO MVFR BY MID MORNING. && .MARINE... SEAS MAY REACH 5 FT LATE TUESDAY IN ADVANCE OF COLD FRONT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...DUDA AVIATION...WOLFE
Hazardous weather outlook, Jul 17, 4:45 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 445 AM EDT MON JUL 17 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-180845- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 445 AM EDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE NORTHERN AREAS ESPECIALLY THIS MORNING. NO SEVERE WEATHER IS EXPECTED TO ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE PASSAGE A STRONG COLD FRONT ON TUESDAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FITZSIMMONS
In the hours before
Special weather statement, Jul 17, 1:58 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
158 PM EDT MON JUL 17 2006
MEZ001-171845-
AROOSTOOK COUNTY...
158 PM EDT MON JUL 17 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 155 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH HEAVY DOWNPOURS AND GUSTY WINDS...STRETCHING FROM
8 MILES NORTHWEST OF DICKEY TO 20 MILES EAST OF NINE-MILE BRIDGE.
THE LINE WAS MOVING EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 245 PM EDT INCLUDE...
DICKEY... SULLY... ALLAGASH...
DEBOULLIE MOUNTAIN...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4751 6917 4663 6990 4660 6883 4740 6839
DUDASpecial weather statement, Jul 17, 2:13 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
213 PM EDT MON JUL 17 2006
MEZ002-005-006-171915-
AROOSTOOK AND PENOBSCOT COUNTIES...
213 PM EDT MON JUL 17 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PENOBSCOT
COUNTIES...
AT 208 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...STRETCHING FROM
PRESQUE ISLE TO SMYRNA MILLS. THE LINE WAS MOVING EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
PRESQUE ISLE... SMYRNA MILLS... MAPLETON...
MARS HILL... EASTON...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4674 6863 4571 6879 4576 6803 4671 6782
DUDALocal storm report, Jul 17, 3:19 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
319 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BRIDGEWATER 46.43N 67.84W
07/17/2006 E0.75 INCH AROOSTOOK ME PUBLIC
&&
MARKTSpecial weather statement, Jul 17, 4:00 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
400 PM EDT MON JUL 17 2006
MEZ002-172115-
AROOSTOOK COUNTY...
400 PM EDT MON JUL 17 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 352 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 6 MILES WEST OF WASHBURN. THE STORM WAS MOVING WEST AT 10
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
WASHBURN... CARIBOU... NEW SWEDEN... STOCKHOLM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4670 6779 4707 6780 4690 6850 4660 6834
HEWITTThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:38 PM EDT | Special Weather Statement | CAR | 52 min | |
| Jul 17, 12:30 AM EDT | Special Weather Statement | CAR | 60 min | |
| Jul 17, 1:30 AM EDT | Special Weather Statement | CAR | 60 min | |
| Jul 17, 2:44 AM EDT | Special Weather Statement | CAR | Aroostook | 61 min |
| Jul 17, 2:47 AM EDT | Special Weather Statement | CAR | 58 min | |
| Jul 17, 3:40 AM EDT | Special Weather Statement | CAR | Aroostook | 65 min |
| Jul 17, 4:37 AM EDT | Special Weather Statement | CAR | Aroostook | 53 min |
| Jul 17, 5:20 AM EDT | Special Weather Statement | CAR | Aroostook | 55 min |
| Jul 17, 5:58 AM EDT | Special Weather Statement | CAR | Aroostook | 62 min |
| Jul 17, 1:58 PM EDT | Special Weather Statement | CAR | 47 min | |
| Jul 17, 2:13 PM EDT | Special Weather Statement | CAR | Aroostook | 62 min |
| Jul 17, 2:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 42 min |
| Jul 17, 2:48 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 32 min |
| Jul 17, 4:00 PM EDT | Special Weather Statement | CAR | Aroostook | 75 min |
| Jul 17, 4:55 PM EDT | Flash Flood Warning | CAR | Aroostook | 3 hr |
| Jul 17, 5:39 PM EDT | Special Weather Statement | CAR | Aroostook | 66 min |
| Jul 17, 6:35 PM EDT | Special Weather Statement | CAR | Somerset | 100 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.